MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500504
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
When removing the size 4 tibia test insert, it is evident that the threaded wire in one of its compartments where the height of the insert is inserted is loose.There were no inconveniences on the part of the specialist and it was achieved successfully.This threaded wire helps to maintain the test height of the insert more firmly when setting the test height of the insert.It was still used taking care not to let the test height of the insert go out.Insert.The wire that comes with the tibia test insert was loose, the wire lost its threaded shape and came out of where it should be, this wire helps to make it firmer when placing the test height of the insert, despite that there was no additional time in the surgery and the patient did not suffer any harm.
 
Event or Problem Description
The accusation i made regarding (b)(6) is that the fb ps size 4 tibial trial insert in one of its components to add the height of the insert came loose, it is a thin threaded wire that is around where it is inserted the height of the trial insert this spring lost its threaded shape so it comes out of the place where it should be, when placing the test height of the insert it could come out because that wire helps it hold.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "when removing the size 4 tibia test insert, it is evident that the threaded wire in one of its compartments where the height of the insert is inserted is loose.There were no inconveniences on the part of the specialist and it was achieved successfully.This threaded wire helps to maintain the test height of the insert more firmly when setting the test height of the insert.It was still used taking care not to let the test height of the insert go out.Insert.The wire that comes with the tibia test insert was loose, the wire lost its threaded shape and came out of where it should be, this wire helps to make it firmer when placing the test height of the insert, despite that there was no additional time in the surgery and the patient did not suffer any harm.".The product was not returned to depuy synthes, however photo was provided for review.See attachment (source file - reporte de calidad clinica medilaser neiva colectivo 455504).The photo investigation revealed that 254500504, attune fb ps artic surf sz4 was spring can be seen in deformed condition and functionality issues can not be evaluated through a photo investigation.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500504, attune fb ps artic surf sz4 would contribute to the complained device issue.Based on the investigation findings, potential cause can be traced to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "when removing the size 4 tibia test insert, it is evident that the threaded wire in one of its compartments where the height of the insert is inserted is loose.There were no inconveniences on the part of the specialist and it was achieved successfully.This threaded wire helps to maintain the test height of the insert more firmly when setting the test height of the insert.It was still used taking care not to let the test height of the insert go out.Insert.The wire that comes with the tibia test insert was loose, the wire lost its threaded shape and came out of where it should be, this wire helps to make it firmer when placing the test height of the insert, despite that there was no additional time in the surgery and the patient did not suffer any harm.".The product was not returned to depuy synthes, however photo was provided for review.See attachment (source file - reporte de calidad clinica medilaser neiva colectivo 455504).The photo investigation revealed that 254500504, attune fb ps artic surf sz4 was spring can be seen in deformed condition and functionality issues can not be evaluated through a photo investigation.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500504, attune fb ps artic surf sz4 would contribute to the complained device issue.Based on the investigation findings, potential cause can be traced to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ATTUNE FB PS ARTIC SURF SZ4
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18494305
Report Number1818910-2024-00817
Device Sequence Number14336069
Product Code HWT
UDI-Device Identifier10603295132448
UDI-Public10603295132448
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/13/2024
Not provided
01/18/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date01/15/2024
01/18/2024
01/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown